MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175263010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter address: (b)(6).Patient code (b)(6) is being used to capture the reportable issue of pain.Patient code (b)(6) is being used to capture the reportable issue of urinary tract infrection.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a urology stenting procedure in the ureter performed on (b)(6) 2023.After the stent implantation, it was reported that the patient experienced pain and a bladder infection.The stent remained implanted for "about" one week, but then the physician had to remove it prior to the planned removal.It was noted that there was no device malfunction, and no prescribed medicine was given to the patient.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a urology stenting procedure in the ureter performed on (b)(6), 2023.After the stent implantation, it was reported that the patient experienced pain and a bladder infection.The stent remained implanted for "about" one week, but then the physician had to remove it prior to the planned removal.It was noted that there was no device malfunction, and no prescribed medicine was given to the patient.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: patient code e2330 is being used to capture the reportable issue of pain.Patient code e1310 is being used to capture the reportable issue of urinary tract infection.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that some residues were detected as part of the procedure and stent discoloration (blackened) was seen on both coils.Additionally, the suture and positioner were not returned.A functional test was performed and used a mandrel of 0.039" that passed through the stent without resistance.No other problems with the device were noted.The reported event of "infection" and "pain" was not confirmed.Based on the information provided pain and infection were noted and according the the instructions for use (ifu), adverse events associated with retrograde or antegrade positioned indwelling ureteral stents include but are not limited to reflux-gu (e.G.Ureteral reflux), occlusion or obstruction (e.G.Catheter, stent), migration (e.G.Dislodgement), hemorrhage, infection (e.G.Sepsis, peritonitis, urinary tract infection), perforation (e.G.Bladder, ureter, kidney, renal pelvis), extravasation, encrustation, loss of renal function, edema, urinary symptoms (e.G.Frequency, urgency, incontinence, dysuria, nocturia, hematuria), pain or discomfort, stent fragmentation, fistula, hydronephrotic, stone formation, tissue damage, erosion.The reported events are known and documented in labeling.In addition, per a previous study for different ureteral stents, stent discoloration (blackened) was caused by a reaction of sulfide in urine with bismuth bicarbonate in the stent to produce bismuth sulfide, its non-harmful or cosmetic and does not increase stent, associated complications during use or it's functionality.Therefore, the most probable cause of known inherent risk of the device was selected for this event.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16399053
Report Number3005099803-2023-00659
Device Sequence Number6433381
Product Code FAD
UDI-Device Identifier08714729302032
UDI-Public08714729302032
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberM006175263010
Device Catalogue Number175-263-01
Device Lot Number0029453171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale